Texas, 2011Flood in Texas, January 16, 2011
January 16, 2011 · NWS CRP · 1 event in 1 county or zone
Widespread showers and scattered thunderstorms produced heavy rain over the Coastal Bend. Central and eastern portions San Patricio County received 2 to 4 inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and scattered thunderstorms produced heavy rain over the Coastal Bend. Central and eastern portions San Patricio County received 2 to 4 inches of rainfall. Portions of San Patricio County were flooded after these heavy rains during the early morning hours of January 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 15, 11:27 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 15, 11:27 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 PM CST SAT JAN 15 2011
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...MVFR/IFR CONDITIONS EXPECTED OVERNIGHT (LOW
CEILINGS/AT LEAST PATCHY FOG/SHOWER ACTIVITY) WITH CONDITIONS
IMPROVING FROM WEST TO EAST SUNDAY. VFR CONDITIONS EXPECTED
AREAWIDE DURING THE 21Z SUNDAY-03Z MONDAY PERIOD BEFORE CONDITIONS
TRANSITION TO MVFR VISIBILITIES OWING TO DEVELOPING FOG.
&&
.PREV DISCUSSION... /ISSUED 945 PM CST SAT JAN 15 2011/
DISCUSSION...WATER VAPOR IMAGERY/STREAMLINE DATA REVEAL UPPER
LEVEL DISTURBANCES APPROACHING THE CWA/MSA FROM THE WEST AND
NORTHWEST. A QUASI-STATIONARY TROUGH OF LOW PRESSURE OVER SOUTH
TEXAS WILL COMBINE WITH THE FOREGOING UPPER DYNAMICS TO MAINTAIN
ADDITIONAL STRATIFORM RAIN AND CONVECTION OVERNIGHT. PROXIMITY
SOUNDINGS/LAPS ANALYSES DEPICT LIMITED CAPE OVER LAND...
SIGNIFICANT OFFSHORE. DO NOT EXPECT COVERAGE OF THUNDERSTORMS
OVER LAND BEYOND ISOLATED OVERNIGHT. WILL ADD LOCALLY HEAVY
RAINFALL TO THE FCST BASED ON SYNOPTIC PATTERN/PROXIMITY
SOUNDINGS. WILL RETAIN THE SCA OVER THE COASTAL WATERS OWING TO
SEAS NEARSHORE AND SEAS/WIND OFFSHORE. WILL MAKE ADJUSTMENTS TO
MIN TEMPS FOR TNGT BASED IN PART ON CURRENT DEW POINTS.
PREV DISCUSSION... /ISSUED 550 PM CST SAT JAN 15 2011/
DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION.
AVIATION...TRICKY SET OF TAFS AGAIN EARLY THIS EVENING AS
CEILINGS HAVE LIFTED A BIT ACROSS ALL BUT THE FAR WEST. DO BELIEVE
THIS IS BECAUSE OF THE STRONGER LOW LEVEL JET...CURRENTLY AROUND
30KTS BETWEEN 2-3KFT PER 00Z KCRP SOUNDING. OUT WEST...DO EXPECT
CEILINGS TO REMAIN AT OR BELOW 500FT WITH VSBYS BETWEEN 1SM-3SM.
FURTHER EAST...MIX OF MVFR AND IFR CONDITIONS BETWEEN CIGS/VSBYS.
CIGS ARE EXPECTED TO LOWER BELOW 1000FT BETWEEN 04Z-O6Z FOR
EASTERN SITES...WILL HAVE TO WATCH AND SEE IF THIS HAPPENS. LIGHT
TO MODERATE RAINFALL WILL CONTINUE FOR THE NEXT 18 HOURS THEN
BEGIN TO IMPROVE FROM WEST TO EAST (VCT IMPROVING LAST) BETWEEN
18Z-24Z SUNDAY.
PREV DISCUSSION... /ISSUED 301 PM CST SAT JAN 15 2011/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...RAIN WILL CONTINUE
THROUGH SUNDAY MORNING BEFORE THINGS BEGIN TO DRY OUT. ESSENTIALLY
ALL OF THIS RAIN SHOULD BE ABLE TO BE SOAKED UP BY THE SOILS AND
THE CONCERN FOR SIGNIFICANT HEAVY RAINFALL FOR POTENTIAL FLOODING
APPEARS TOO LOW AT THIS TIME FOR ANY MENTION OF HEAVY RAINFALL SO
LEFT OUT OF FORECAST (CONSEQUENTLY NO FLOOD WATCH). PREVIOUS POP
FORECAST FOR TONIGHT THROUGH SUNDAY MORNING LOOKS GOOD ENOUGH TO
KEEP SO MADE NO CHANGES THERE. STILL COULD BE SOME EMBEDDED
THUNDER THIS EVENING THROUGH SUNDAY...AS FIRST WAVE MOVES SOUTH
ALONG THE RIO GRANDE AND ENTERS THE GULF NEAR OR JUST SOUTH OF
BROWNSVILLE...THEN SECOND WAVE OVER THE ROCKIES MAINLY IMPACTS THE
NORTHEASTERN AREAS SUNDAY AFTERNOON. REASONABLE LOW AND MID LEVEL
DRYING BEHIND THE FIRST WAVE TO KEEP RAIN OUT OF THE FORECAST
SUNDAY AFTERNOON SOUTHWESTERN COUNTIES...WITH STILL CHANCE TO
LIKELY POPS OVER THE EASTERN AREAS AS THE 850MB AND MID LEVEL
THETA-E RIDGE BECOMES ORIENTED NEAR THE COAST BEFORE MOVING EAST.
COULD SEE SOME REMNANT SHOWERS SUNDAY EVENING OVER THE NORTHEAST
BEFORE THE SECOND WAVE MOVES EAST...SO DID KEEP A MENTION OF RAIN
SHOWERS OUT THERE. CONCERN FOR STRONG/SEVERE CONVECTION REMAINS LOW
WITH MUCH LESS WIND SHEAR...MUCH WEAKER STORM RELATIVE INFLOW AND
EVEN LESS CAPE TO DEAL WITH (BEST CAPES ARE ELEVATED). FOG WILL
BE A PROBLEM AFTER MIDNIGHT SUNDAY EVENING...AS WINDS WEAKEN AND
WET GROUND PROVIDE ADDITIONAL SUPPORT FOR FOG DEVELOPMENT. SOME
WEAK DRY AIR ADVECTION NEAR THE SURFACE MAY TEMPER HOW DENSE THE
FOG GETS...BUT BELIEVE FOG WILL BE A PROBLEM ESPECIALLY INLAND
AREAS. GENERALLY STAYED CLOSER TO THE GFS-MOS NUMBERS.
LONG TERM (MONDAY THROUGH SATURDAY)...LONG TERM BEGINS WITH WEAK
SURFACE RIDGE OVER THE REGION MONDAY AND MOSTLY SUNNY SKIES AFTER
AREAS OF MORNING FOG. BOTH THE ECMWF AND GFS ARE INDICATING AN UPPER
LEVEL SHORTWAVE MOVING THROUGH THE SOUTHERN PLAINS ON TUESDAY...
SENDING A DRY COLD FRONT THROUGH THE AREA TUESDAY AFTERNOON OR
EVENING. GFS AND ECMWF HAVE BACKED OFF ON ISENTROPIC UPGLIDE SETTING
UP WEDNESDAY...AND THUS PRECIP WAS REMOVED FROM THE FORECAST. THE
GFS AND ECMWF CONTINUE TO DIVERGE WEDNESDAY THROUGH FRIDAY WITH THE
UPPER LEVEL PATTERN (ALTHOUGH NOT AS BIG OF A DIFFERENCE WITH 12Z
RUNS TODAY AS THERE WAS YESTERDAY). ECMWF IS NO LONGER CUTTING OFF
AN UPPER LEVEL LOW OVER THE SOUTHWEST U.S. MIDWEEK...AND SHOWS A
SLIGHTLY STRONGER AND DEEPER UPPER TROUGH AXIS MOVING THROUGH THE
PLAINS ON THURSDAY THAN THE GFS. AS A RESULT...ECMWF IS NOW FASTER
AND STRONGER THAN THE GFS WITH FRONT ON THURSDAY. CONTINUED TO BLEND
THE TWO SOLUTIONS WITH RESPECT TO TIMING AND STRENGTH ON THURSDAY
FRONT THROUGH THE AREA. WILL KEEP 20 POPS IN THE FORECAST FOR PRECIP
ALONG AND JUST BEHIND THE FRONT...ALTHOUGH WITH A WEAKER GFS
SOLUTION AN ISENTROPIC PATTERN WITH MORE POST FRONTAL CLOUDS AND
PRECIP COULD SET UP FRIDAY AND SATURDAY THAN IS CURRENTLY SHOWN.
LOWERED MAX TEMPS A FEW DEGREES FOR FRIDAY INTO THE 50S FOR MOST
AREAS.
MARINE (TONIGHT THROUGH SUNDAY NIGHT)...SCA EXTENDED TIL 18Z
SUNDAY (AFTER COORDINATION WITH KBRO) AND MID SHIFT CAN ADJUST AS
NEEDED...SINCE SCA WILL MAINLY BE FOR WAVE HEIGHTS. BOY020 HAS
BEEN RUNNING 7-8 FEET AND WW3 SHOWING THIS TO CONTINUE INTO SUNDAY
MORNING. CONVECTION SHOULD PICK UP OFFSHORE AFTER 06Z...WITH
LINGERING ACTIVITY MAINLY OVER THE NORTHERN WATERS SUNDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 59 66 43 67 50 / 100 100 10 0 10
VICTORIA 60 63 40 64 48 / 100 100 20 0 10
LAREDO 47 71 49 75 52 / 50 30 0 0 10
ALICE 56 68 43 71 51 / 100 70 10 0 10
ROCKPORT 61 66 43 60 52 / 100 100 20 0 10
COTULLA 49 67 41 72 49 / 50 30 0 0 10
KINGSVILLE 57 68 43 71 50 / 100 100 10 0 10
NAVY CORPUS 61 65 47 61 55 / 100 100 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
WC/87...SHORT TERMHazardous weather outlook, Jan 15, 5:28 AM CST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CST SAT JAN 15 2011
GMZ230-235-250-255-270-275-TXZ229>234-239>247-161130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
528 AM CST SAT JAN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS DUE MAINLY TO 7 TO 9 FOOT SEAS WILL
PERSIST THROUGH TONIGHT OVER THE NEARSHORE AND OFFSHORE WATERS.
THESE HIGH SEAS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS TODAY.
AREAS OF FOG WILL REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES
WEST OF A FREER TO TILDEN LINE THROUGH NOON.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE BEGINNING THIS AFTERNOON
THROUGH TONIGHT IN ADVANCE OF AN APPROACHING UPPER LEVEL
DISTURBANCE. HOWEVER DUE TO THE STABLE AIR MASS IN PLACE...THE
OVERALL THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL REMAIN
VERY SMALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAIN AND ISOLATED THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST
ON SUNDAY. STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE BETWEEN ONE
AND TWO INCHES ACROSS SOUTH TEXAS.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH SUNDAY
MORNING AS WINDS AND SEAS WILL REMAIN ELEVATED OVER THE WESTERN
GULF. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN ON
TUESDAY AND TUESDAY NIGHT IN THE WAKE OF A COLD FRONT. ADVISORY
CONDITIONS ARE EXPECTED ONCE AGAIN THURSDAY NIGHT AND FRIDAY IN
THE WAKE OF A STRONGER COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MB/TE
Flood, San Patricio
- When
- January 16, 4:00 AM CST to 6:00 AM CST
- Where
- San Patricio County, 2.17 mi SW of West Sinton to 3.6 mi NNW of Angelita
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.011, -97.699
Several roads in and near Sinton were impassable. Water was over the road at various locations along Highways 188 and 234 west of Sinton and Odem, respectively.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Flooding in Oregon, January 16 to 21, 2011$18 million · 16 events
- Cold in Illinois, January 16, 20111 death · 1 event
- Flooding in Idaho, January 16 to 20, 2011$1.1 million · 5 events
- High Wind in Washington, January 16 to 17, 2011$50,000 · 83 kt wind · 2 events
- Flood in Washington, January 16 to 18, 2011$25,000 · 1 event
- Debris Flow in Washington, January 16, 20111 injured · $12,000 · 1 event
- High Wind in Wyoming, January 16 to 17, 201164 kt wind · 7 events
- Winter Storm and Winter Weather in Colorado, January 16 to 18, 20117 events
- High Wind in Montana, January 16, 201162 kt wind · 6 events
- Flooding in Oregon, January 16 to 18, 20115 events
- Lake-Effect Snow in New York, January 16, 20114 events
- Winter Weather in Iowa, January 16 to 17, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280756.